Drought, Boone
- When
- March 1, 12:00 AM CST to March 29, 8:00 AM CST
- Where
- Boone forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.323, -88.823 (the zone’s center; the record gives no point)
Severe drought conditions ended across far northern Illinois at the end of March. 52 inches above normal.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Severe drought conditions ended across far northern Illinois at the end of March. For the month of March, Rockford rainfall was 2.92 inches, which was 0.52 inches above normal. For the month of March, Waukegan rainfall was 2.84 inches, which was 0.62 inches above normal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 28, 11:14 PM CST, 46 minutes earlier.
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 1114 PM CST Mon Feb 28 2022 .UPDATE... Issued at 1007 PM CST Mon Feb 28 2022 Made a few tweaks to the going forecast for this evening and for tomorrow afternoon. With mid/upper-level cloud cover streaming in from the northwest a little quicker than expected, temperatures did not get much of a chance to drop off this evening with many readings in the low-mid 40s still being observed across our forecast area as of 10 PM CST. A glance at upstream GOES satellite nighttime microphysics and infrared imagery suggests that this cloud cover will persist through the night and inhibit radiational cooling efforts a good bit, so have bumped overnight low temperatures up a few degrees to account for this. Additionally, much of the 00Z guidance has noticeably trended faster with the cold frontal passage with the synoptic cold front now likely to exit the CWA to the south by mid-afternoon. This has in turn affected how aggressive guidance has been with handling a push of colder air off the lake behind this front, with most guidance now advertising a slightly more diffuse secondary lake-induced cold front progressing inland more gradually than earlier progs of a faster progression with a sharper drop in temperatures. The combination of this along with the warmer temperatures now expected to begin the day should allow for temperatures within most of the Chicago metro to reach the mid 40s to low 50s before the colder marine air pushes inland and causes temperatures to fall back into the 30s here during the late afternoon and early evening. Updated the temperature and wind grids for tomorrow afternoon to reflect this thinking. Ogorek && .SHORT TERM... Issued at 242 PM CST Mon Feb 28 2022 Through Wednesday night... Gusty and mild southwest winds have set up across the area this afternoon in response to the approach of a clipper system moving eastward across the Upper Midwest. The boundary layer has become well mixed (mixing heights up to 2500 feet AGL per an AMDAR sounding out of MDW) in the warm sector this afternoon, and this has supported warmer and breezy than expected conditions this afternoon. Wind speeds will ease and lose their gustiness with sunset this evening. Temperatures overnight should remain largely above freezing across most of the area under partly cloudy skies. The clipper system moving across the Upper Midwest this afternoon is expected to drop a cold front southward down Lake Michigan Tuesday morning, then into far northern IL by early Tuesday afternoon. Temperatures ahead of this approaching boundary will again be quite mild Tuesday with westerly winds. However, with the passage of the cold front winds will turn northeasterly and temperature will drop through the afternoon as much cooler air shifts in off the lake. Areas well inland and south of I-80 will be the warmest on Tuesday, with highs one again in the 50s under partly sunny skies. Farther northeast towards Lake Michgian early day highs in the low to mid 40s are anticipated, with readings dropping into the upper 30s by late afternoon. A deck of lower clouds may also shift in off the lake over portions of northeastern IL late in the day and into the evening. Conditions look to quickly improve (at least temporarily) across the area on Wednesday as the next upper level impulse drives another weak surface wave of low pressure eastward across WI. Forecast guidance is in good agreement now in this resulting in the Tuesday's cold front shifting back north over the area as a warm front for Wednesday. With winds expected to turn west- southwestward once again, temperatures should warm into the 50s across the entire area (could even have some 60 degree readings south of I-80). Unfortunately, however, this warm-up will be short lived as yet another cold frontal passage is expected by early Wednesday evening. Breezy northeasterly winds and cooling temperatures will again set up following this cold front for Wednesday night. Precipitation chances on Wednesday into Wednesday night will be low, but not zero. The best potential for any light rain looks to be north of the area in WI, but we certainly cannot rule out a brief sprinkle or light rain shower making it into far northern parts of IL during the day as the mid-level impulse shifts over southern WI. At the present time we continue to leave the chances for rain out of the forecast. KJB && .LONG TERM... Issued at 319 PM CST Mon Feb 28 2022 Thursday through Monday... The main weather story during the extend period continues to be the expected shift towards more active weather pattern across region next weekend, following a temporary shift to colder weather on Thursday. A large area of surface high pressure will build east- southeastward out of the Prairie Providences of Canada, into the Great Lakes Wednesday night into Thursday. East-northeasterly winds in advance of this surface high will keep conditions rather chilly across the area on Thursday, with highs only in the 30s, under mainly cloudy skies. We will have to watch for the possibility for a period of light snow late Thursday into Thursday evening as warm air advection begins to ramp up over the area in advance of low pressure taking shape over the central High Plains. We currently continue to advertise a dry forecast for this period, but I would not be surprised if we need to add a chance for some light snow with later forecast updates. Temperatures should begin to moderate some on Friday as warm air advection continues overhead in advance of our next storm system taking shape over the Plains. Unfortunately, easterly winds off the lake will keep conditions cool over northeastern IL Friday. This developing storm system over the Plains will be our primary weather maker going into weekend. Model and ensemble forecast guidance all support the idea of a decent storm system shifting northeastward into the westerly Great Lakes region late Saturday into Saturday night as a potent mid-level impulse ejects out of the long wave trough setting up over the western CONUS. While timing and track uncertainties continue with this system, there is strong support that this system will track to the northwest of the area late Saturday, placing the forecast area in the warm sector. The chances for showers will begin to increase across the area as early as Friday night as warm moisture advection begins to overtop a sharping warm frontal boundary setting up over central IL. This warm front will shift northward into the area sometime during the the day Saturday, with mild and breezy conditions setting up to its south. Our best potential for more substantial showers and thunderstorms with this system looks to be late in the day Saturday and into Saturday evening as the systems cold front approaches the area. Our chances of showers and storms will then likely wane at some point late Saturday night following the cold frontal passage. Depending on the actual evolution and timing of this storm system, we could have some stronger storms nearby with the cold frontal passage Saturday evening. This will have to be monitored as we get closer to the event. The active weather pattern looks to continue late Sunday into Monday as a potential second impulse ejects out of the western CONUS trough and shifts across the central CONUS. This may result in yet another period of decent precipitation in our area sometime late Sunday into Monday, but confidence on timing and track of this second wave is rather low at this timescale. KJB && .AVIATION... For the 06Z TAFs... Tonight, light southwesterly winds and various VFR cloud decks will prevail. Tomorrow, a pair of surface low pressure systems will track through the western Great Lakes affording the low-level pressure field to slacken. As a result, winds will gradually veer throughout daylight hours from westerly, northwesterly, and eventually north to northeasterly. Winds are then expected to become light if not variable toward the end of the TAF period. VFR clouds are expected to prevail through the TAF period with bases generally between 8000 and 10000 through early afternoon. A break in ceilings may occur toward evening before a secondary wave of VFR clouds based near 5000 feet approaches toward the end of the TAF period. At least scattered MVFR clouds may attempt to develop near ORD/MDW/GYY tomorrow afternoon behind a backdoor lake cold front, though confidence is low owing to a wide variety of scenarios provided by forecast guidance. For now, will maintain a mention of SCT020 from about 21-08Z with room for refinements in later TAF packages. Borchardt && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 333 PM CST Mon Feb 28 2022 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-012145- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 333 PM CST Mon Feb 28 2022 /433 PM EST Mon Feb 28 2022/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Sunday night... Limited Snow Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-012145- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 333 PM CST Mon Feb 28 2022 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. Weather hazards expected... Hazardous conditions for small craft through early evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Wednesday and Thursday... Hazardous conditions for small craft are likely. KJB Visit us at www.weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2022Every state in 2022This day in weather historyWarnings in Illinois, March 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1010863, 1010864, 1010865, 1010866.